Alert archive / Oklahoma / High Wind Warnings in 2024

High Wind Warning 3, NWS Norman, OK

June 9, 2024Alfalfa County, Grant County, Oklahoma

NWS Norman, OK issued this high wind warning at Jun 9, 2024, 1:35 AM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2024, 1:35 AM CDT (06:35 UTC)
Expired
Jun 9, 2024, 2:28 AM CDT
In force
53 min
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Grant County, OK

The radar

The Vance AFB radar (KVNX), 7 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2024-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
975 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
2239 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WWUS74 KOUN 090635
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
135 AM CDT Sun Jun 9 2024

OKZ006-007-090800-
/O.NEW.KOUN.HW.W.0003.240609T0635Z-240609T0800Z/
Alfalfa-Grant-
Including the cities of Lamont, Pond Creek, Helena, Wakita,
Cherokee, Medford, and Carmen
135 AM CDT Sun Jun 9 2024

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Grant and Alfalfa Counties.

* WHEN...Until 3 AM CDT early this morning.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...A gust front is moving east through northern 
  Oklahoma, bringing strong to severe winds. The strongest winds 
  will be near the Oklahoma and Kansas border.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MAD
1 follow-up statement
014 
WWUS74 KOUN 090728
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
228 AM CDT Sun Jun 9 2024

OKZ006-007-090830-
/O.CAN.KOUN.HW.W.0003.000000T0000Z-240609T0800Z/
Alfalfa-Grant-
Including the cities of Lamont, Pond Creek, Helena, Wakita,
Cherokee, Medford, and Carmen
228 AM CDT Sun Jun 9 2024

...HIGH WIND WARNING IS CANCELLED...

The gust front has weakened slightly and moved east of the warned 
area. Therefore, the high wind warning is cancelled. Gusty winds up 
to 50 mph are still possible in Grant county.

$$

MAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Jun 9, 1:04 AM CDT, 31 minutes earlier.

Area forecast discussion, Jun 9, 1:04 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
104 AM CDT Sun Jun 9 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 103 AM CDT Sun Jun 9 2024

Showers/storms will remain possible this morning as
outflow/effective front continues to move across the area. This
boundary could become a focus for additional storm development later
this afternoon/evening. Where the boundary will be at that time is a
bit uncertain and will depend on how much of a push it continues to
get from ongoing convection although current thoughts are somewhere
near or south of I-40. Instability is expected to be sufficient
later today for severe storms to be possible with damaging winds and
hail possible. Additional storms are expected to develop to the west
of the fa later today. These storms could move into parts of OK and
western north TX tonight. Some severe storms could be possible with
this activity as well.

Slightly cooler temperatures are expected north of the boundary
today with highs in the upper 70s/80s. Highs in the 90s will be
possible south of the boundary.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 103 AM CDT Sun Jun 9 2024

Showers/storms will remain possible Monday/Monday night although
where will likely be dependent on what occurs tonight with any
lingering MCV and/or outflow boundary providing a focus. Storms that
develop west of the fa may also make it far enough east to move into
parts of the fa Monday night.

Models show a shortwave moving across the southern Plains Tuesday
providing lift to the area for shower/storm development. With the
shortwave, more of the fa could be affected. Rain chances will
continue Tuesday night into Wednesday.

After Wednesday, models show ridging building into the region which
should lead to a generally dry and warmer forecast Thursday into
Friday. Current models show the ridging should be short-lived with
another shortwave approaching and moving into the central/southern
Plains next weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1100 PM CDT Sat Jun 8 2024

TSRA with MVFR restrictions will be possible across northern
Oklahoma overnight, mainly at KWWR and KPNC, with the strongest
TSRA potential after 08/09Z at KPNC. Behind Kansas MCS, frontal
boundary will push south over region tomorrow, with MVFR cigs
possible north of the boundary, mainly northern Oklahoma. PROB30
for TSRA will be retained for central/southern Oklahoma and KSPS
late in forecast period for scattered storms near front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  87  63  80  65 /  30  40  30  20
Hobart OK         91  64  80  65 /  30  60  50  40
Wichita Falls TX  96  68  80  68 /  20  40  40  30
Gage OK           81  58  80  61 /  20  50  30  40
Ponca City OK     79  59  83  61 /  40  20  10  10
Durant OK         92  69  82  66 /  20  30  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...25
LONG TERM....25
AVIATION...11
Hazardous weather outlook, Jun 9, 1:12 AM CDT, 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
112 AM CDT Sun Jun 9 2024

OKZ004>048-050>052-TXZ083>090-100615-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
112 AM CDT Sun Jun 9 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Rest of Tonight...

.Thunderstorms...
Showers and storms will remain possible into early Sunday with
highest chances in parts of northern Oklahoma. Some of the storms
could be strong to severe. The primary hazard is damaging wind
gusts.

Strong gusty winds will also be possible with the outflow
boundary that will continue to move across the area with wind
gusts over 50 mph possible. These winds can occur without any
storm at your location.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
There is a risk of thunderstorms across much of the area Sunday
through Tuesday. At this time, the greatest risk for
thunderstorms is on Tuesday. The most intense thunderstorms may
produce damaging wind gusts, hail, and heavy rainfall.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Jun 8, 11:58 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Norman OK
1158 PM CDT Sat Jun 8 2024

OKZ004-005-090545-
Harper OK-Woods OK-
1158 PM CDT Sat Jun 8 2024

...Strong thunderstorms will impact portions of northwestern Woods
and Harper Counties through 1245 AM CDT...

At 1158 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Ashland to 3 miles
northwest of Gate. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laverne, Buffalo, Rosston, and Selman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3700 9918 3660 9944 3673 10000 3700 10000
TIME...MOT...LOC 0458Z 285DEG 34KT 3721 9972 3690 10008

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, Jun 9, 12:02 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Norman OK
1202 AM CDT Sun Jun 9 2024

OKZ004-009-010-090545-
Woodward OK-Harper OK-Ellis OK-
1202 AM CDT Sun Jun 9 2024

...A strong winds will impact portions of northwestern Ellis,
southern Harper and west central Woodward Counties through 1245 AM
CDT...

At 1202 AM CDT, Doppler radar was tracking strong winds 6 miles
south of Laverne, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodward, Laverne, Fort Supply, May, Tangier, and Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3672 10001 3673 10000 3664 9936 3638 9945
      3648 10000
TIME...MOT...LOC 0502Z 285DEG 23KT 3662 9987

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Bunker
Special weather statement, Jun 9, 12:35 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Norman OK
1235 AM CDT Sun Jun 9 2024

OKZ004>006-009>011-090615-
Major OK-Woodward OK-Alfalfa OK-Harper OK-Woods OK-Ellis OK-
1235 AM CDT Sun Jun 9 2024

...Strong winds will impact portions of northeastern Ellis, Woods,
southeastern Harper, northwestern Alfalfa, northwestern Major and
northern Woodward Counties through 115 AM CDT...

At 1234 AM CDT, Doppler radar was tracking strong winds along a line
extending from 9 miles southwest of Aetna to 7 miles north of Fort
Supply. Movement was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alva, Cherokee, Mooreland, Waynoka, Fort Supply, Freedom, Burlington,
Dacoma, Amorita, Byron, Lambert, Alabaster Caverns State Park,
Quinlan, Avard, Ingersoll, Driftwood, Capron, Waldron, Hopeton, and
Bouse Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9813 3631 9870 3657 9968 3700 9921
TIME...MOT...LOC 0534Z 287DEG 52KT 3702 9912 3667 9953

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Bunker
Special weather statement, Jun 9, 1:12 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Norman OK
112 AM CDT Sun Jun 9 2024

OKZ005>007-010>012-090700-
Major OK-Garfield OK-Woodward OK-Alfalfa OK-Woods OK-Grant OK-
112 AM CDT Sun Jun 9 2024

...Strong winds will impact portions of Woods, Alfalfa, Grant,
northwestern Garfield, northern Major and east central Woodward
Counties through 200 AM CDT...

At 112 AM CDT, Doppler radar was tracking the leading edge of winds
from a strong thunderstorm 4 miles southwest of Kiowa, moving east at
55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Enid, Alva, Cherokee, Medford, Helena, Waynoka, Pond Creek, Lahoma,
Carmen, Wakita, Kremlin, Goltry, Breckenridge, Meno, Jet, Aline,
Nash, Burlington, Hillsdale, and Dacoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9753 3634 9776 3650 9918 3700 9890
TIME...MOT...LOC 0612Z 272DEG 46KT 3697 9855

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MAD
Local storm report, Jun 9, 1:33 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
133 AM CDT Sun Jun 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     Non-Tstm Wnd Gst 13 NNE Camp Houston     36.98N 99.00W
06/09/2024  M58 MPH          Woods              OK   Mesonet

            Due to outflow boundary.

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:58 PM CDTSpecial Weather StatementOUNHarper47 min
Jun 9, 12:02 AM CDTSpecial Weather StatementOUNHarper43 min
Jun 9, 12:35 AM CDTSpecial Weather StatementOUNWoods40 min
Jun 9, 1:12 AM CDTSpecial Weather StatementOUNAlfalfa, Garfield, Grant, Woods48 min
Jun 9, 1:45 AM CDTSpecial Weather StatementOUNAlfalfa, Garfield, Grant45 min
Jun 9, 2:22 AM CDTSpecial Weather StatementOUNKay38 min
Jun 9, 2:58 AM CDTSpecial Weather StatementOUNKay47 min
Jun 9, 3:50 PM CDTSpecial Weather StatementOUNCoal25 min
Jun 9, 4:24 PM CDTSpecial Weather StatementOUNCoal36 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal65 min
Jun 9, 5:03 PM CDTAreal Flood AdvisoryOUNAtoka, Coal3 hr
Jun 9, 5:38 PM CDTFlash Flood WarningOUNAtoka, Coal4 hr
Jun 9, 6:01 PM CDTSpecial Weather StatementOUNJohnston29 min
Jun 9, 6:06 PM CDTSevere Thunderstorm WarningOUNJohnston39 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningOUNBryan, Carter, Johnston, Marshall52 min
Jun 9, 6:34 PM CDTFlash Flood WarningOUNCarter, Johnston3 hr
Jun 9, 6:51 PM CDTSpecial Weather StatementOUNCarter24 min

Nearby

High Wind Warnings in Oklahoma, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.